MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING ELECTRODE, 6 FR.; ENDOSCOPIC ELECTROSURGICAL ELECTRODE

KARL STORZ SE & CO. KG COAGULATING ELECTRODE, 6 FR.; ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Model Number 27770C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during procedure, tip noticed missing upon withdrawal.Unable to find tip.Surgeon assessed risk to patient as very low even if it was still in the bladder.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The product was returned on 2024-11-15.The investigation of the product was completed on 2024-12-11.During the technical investigation of the returned product, the following was found:: the electrode tip has become detached on the distal side.As the article was already produced in 2017 and a corresponding number of reprocessings can be assumed, this is wear and tear.It must be assumed that the user is at fault.According to the ifu electrodes need to be checked before each use.If there are any signs of damage they must not be used in any circumstances.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING ELECTRODE, 6 FR.
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20820479
Report Number9610617-2024-00464
Device Sequence Number7636988
Product Code FAS
UDI-Device Identifier04048551089965
UDI-Public04048551089965
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27770C
Device Catalogue Number27770C
Device Lot NumberOS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown